MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCG7AB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: scd7a26, sonicision 7 dissector scd7a26 26 cm (lot#:42830238x), scba, battery scba (serial#:unknown), sig30avm, tri 2.0 sig30avm 30 vsclr med 12mm (lot#:unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a right lobe liver resection and cholecystectomy, the patient's vena cava was injured, causing major blood loss.The procedure involved the use of the sonicision 7 device.The surgeon started transection with a bovie, going ~1cm deep.Then used the sonicision 7 to transection ~2-3cm deeper, and finished the transection with the egiaustnd + 11 sig30avm reloads.The specimen was removed and sent to pathology to assess margins.Laps were placed against the resected liver and compression was held for 10 minutes.The laps were removed to assess the liver, and this is when the surgeon realized the hole in the vena cava.The estimated blood loss was approximately 1.5 liters.Efforts to control hemorrhage were initiated and code blue was activated.A vascular surgeon was consulted intraoperatively and successfully repaired the vena cava defect with sutures, achieving hemostasis.The surgical site was left temporarily open, and a wound vacuum-assisted closure (vac) device was applied, with definitive closure completed later.The was patient was stabilized in the icu postoperatively and subsequently discharged in stable condition.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21902562
Report Number1717344-2025-00594
Device Sequence Number8729201
Product Code LFL
UDI-Device Identifier10884521794825
UDI-Public10884521794825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCG7AB
Device Catalogue NumberSCG7AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date04/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;
Patient SexUnknown